MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008002S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During prep, it was reported that the saber 8mm2cm 90 balloon could not deflate, the air was not removed sufficiently since the air persistently released.Therefore, the device was replaced with a new saber pta and the procedure was completed.There was no reported patient injury.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was not clinically used and will be returned for analysis.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During prep, it was reported that the saber 8mm2cm 90 balloon could not deflate, the air was not removed sufficiently since the air persistently released.Therefore, the device was replaced with a new saber pta and the procedure was completed.There was no reported patient injury.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.One non-sterile units of saber 8mm2cm 90 was received coiled inside a plastic bag.Per visual analysis, it was noticed that the balloon was not previously inflated/deflated and no anomalies or damages were found on the received device.Leak test was performed to the received balloon, negative pressure was applied to purge to the balloon device of air and the balloon device maintain the negative pressure with no anomalies found.Then the balloon device was inflated over that 9atm (over the nominal pressure) and deflated with no leakage found.A device history record (dhr) review of lot 17322125 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage during negative prep¿ was not confirmed since functional analysis was performed without issue.The exact cause could not be determined.Based on the limited information provided, it is not possible to determine what factors may have contributed to the reported issue; however, procedural factors are likely.According to the instructions for use (ifu), ¿attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
SABER 8MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6267362
Report Number9616099-2017-00871
Device Sequence Number907465
Product Code LIT
UDI-Device Identifier20705032068885
UDI-Public20705032068885
Combination Product (Y/N)N
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number48008002S
Device Catalogue Number48008002S
Device Lot Number17322125
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date12/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date01/25/2017
02/05/2017
02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1